Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Viracept Diarrhea and Imodium AD
Nov 13, 2000

I have been having diarrhea and audible stomach growling ever since I started taking Viracept approximately 8 months ago. The side effects have not gone away or even lessened. The only remedy that works is Imodium AD, but I am not sure if it can be taken forever. It seems to be for infrequent bouts of diarrhea. How long can I take Imodium AD without it being harmful to me? Any help would be greatly appreciated.

Response from Dr. Henry

You might want to try taking the Immodium AD an hour before your Viracept dose on a regular basis for several weeks. Then , you can try to decrease the Immodium by dropping one of the Immodium doses (I have many patients who just take -- let's say -- a morning Immodium dose). Immodium can be used safely long-term. Taking Viracept with more food sometimes helps, as dose taking it Fibrocon, oat bran tablets, or calcium supplements. Hope that helps some. KH

Keith Henry, M.D.



Previous
Cryptosporidium question JB
Next
Sickle Cells Trait vs HIV

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement